Texas, 2023Flash Flooding and Hail in Texas, April 23, 2023
April 23, 2023 · NWS CRP · 17 events in 4 counties and zones
A broken line of thunderstorms developed over south-central Texas during the early morning hours. The storms developed along a cold front with the storm development aided by an upper level disturbance moving across south Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broken line of thunderstorms developed over south-central Texas during the early morning hours. The storms developed along a cold front with the storm development aided by an upper level disturbance moving across south Texas. The storms produced wind gusts between 55 and 65 mph. Wind damage occurred in Laredo. The storms produced locally heavy rainfall that led to flooding in Laredo and Corpus Christi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 23, 5:33 AM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 23, 5:33 AM CST, 3 hours 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
633 AM CDT Sun Apr 23 2023
...New UPDATE, AVIATION...
.UPDATE...
Issued at 625 AM CDT Sun Apr 23 2023
Severe Thunderstorm Watch is in effect for the entire area until 2
PM. Mesoscale convective system developing to the northwest is
expected to surge southeast through the region this morning. Did
adjust high temperatures up slightly as cold front a little slow
to move into the region.
&&
.SHORT TERM...
(Today through Monday)
Issued at 429 AM CDT Sun Apr 23 2023
Key Messages:
- Severe storms mainly this morning with damaging winds and hail
expected
- Locally heavy rainfall possible mainly this morning
- Minor coastal flooding today and possible again Monday
- High risk of rip currents today through Monday
Convection has increased in coverage in region between Del Rio and
Eagle Pass ahead of the cold front pushing southward out of the
Hill Country early this morning. Axis of strong instability with
MUCAPE of 1500-2500 J/kg extends southeast from the Rio Grande
plains toward the Middle and Lower Texas coast. Hi-res models are
in agreement this developing mesoscale convective complex will
surge southeast ahead of the cold front during the morning hours.
Appears the threat for damaging winds will be higher with this
system mainly during the morning hours, but hail will also be
possible. With the amount of low level shear, the threat for
tornadoes is there as well. With the amount of moisture in place,
locally heavy rainfall is still possible but the threat for
excessive rainfall will be mainly this morning. High rain rates
will cause drainage problems for urban areas.
Expect lingering showers with possibly embedded storms to be
possible from this afternoon through tonight behind the cold
front. Adequate moisture will remain over the region with weak
isentropic lift to keep the chance for showers in the forecast
for Monday.
A strong easterly flow will lead to an increase in swells today.
Tide levels are already increasing and running about 1 foot above
expected at this time. A Coastal Flood Advisory is in effect for
the islands until 21Z today. With the long period swells and east
winds today and northeast winds tonight and Monday, there will be
a High risk of rip currents today through Monday for Gulf-facing
beaches.
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 429 AM CDT Sun Apr 23 2023
The NAM/ECMWF predict an upper level disturbance to move EWD across
the CWA Tuesday, and the ECMWF/GFS predict another upper system
to move across the region from the northwest Wednesday night/
Thursday. Expect the combination of upper forcing associated
with the first system, sufficient moisture, and instability, to
contribute to isolated/scattered convection, mainly over the Coastal
Plains (limited CAPE/significant CIN over the western CWA per the
GFS deterministic run) Tuesday. The combination of the next upper
system, the corresponding frontal boundary, and sufficient moisture
may result in isolated/scattered convection Wednesday night/early
Thursday (Although the GFS predicts significant CIN in advance of
the front which may limit convection, this NWP model predicts
significant elevated instability which can combine with upper
forcing to generate at least elevated convection.) Drier Thursday
night/Friday. The GFS/ECWMF predict a third upper system/associated
frontal boundary to provide upper/surface forcing to the CWA Friday
night/Saturday. The GFS/ECMWF predict sufficient moisture in advance
of the front. However, the GFS predicts thermodynamic profiles
unfavorable for convection, with a moderate/strong CIN (surface-
based parcels not likely to reach their LFC) and limited
instability aloft (decreased risk for elevated convection).
Thus, will forecast mostly cloudy skies for Saturday owing to
moisture convergence along the front, yet will not introduce
precipitation (the NBM adds credence with PoPs of less than 10
percent over the CWA.) P-ETSS suggests that water levels may reach
coastal flooding Tuesday, yet not Wednesday.
&&
.AVIATION...
(12Z TAFS)
Issued at 632 AM CDT Sun Apr 23 2023
MVFR ceilings are prevalent over most of the region early this
morning. Isolated convection has formed over the Victoria
Crossroads at this time. Storms over the northern Rio Grande
plains ahead of the cold front is expected to increase and expand
as they move to the southeast into an unstable air mass. Expect
storms into the Brush Country 12-14Z and the coastal plains
between 14Z-18Z. Ceilings will fall to IFR as storms move through
the region. MVFR to IFR vsbys along with strong to severe wind
gusts expected to occur as the convective complex surges toward
the coast during the morning hours. Hail will be possible with the
stronger storms. Showers will continue behind convective complex
and front into the mid afternoon hours over the coastal plains
with generally MVFR ceilings continuing through this evening.
Will show IFR ceilings south to MVFR ceilings north from late this
evening during the overnight period behind the front.
&&
.MARINE...
Issued at 429 AM CDT Sun Apr 23 2023
A strong easterly flow will occur this morning then shift to the
northeast during the afternoon behind a cold front. SCA is in
effect for the Gulf waters until 10Z Monday. Numerous showers and
thunderstorms are expected to move into the coastal waters later
this morning. Storms will be capable of producing strong wind
gusts and hail. The moderate to strong northeast flow will
continue through the night into Monday.
Isolated to scattered showers/thunderstorms anticipated for Monday
night/Tuesday, in response to an upper level disturbance. Another
upper system/associated frontal boundary may generate
isolated/scattered convection again Wednesday night/Thursday. Drier
Thursday night/Friday. A third upper system/associated frontal
boundary is predicted to enter the region by Saturday. However,
unfavorable thermodynamics (GFS deterministic) may preclude
convection.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 75 61 74 67 / 90 30 30 20
Victoria 71 56 69 63 / 80 30 20 20
Laredo 75 57 72 65 / 90 30 30 20
Alice 73 59 70 64 / 90 30 30 20
Rockport 75 63 72 69 / 90 30 30 20
Cotulla 71 56 71 64 / 90 30 20 30
Kingsville 74 60 70 65 / 90 30 30 20
Navy Corpus 77 65 72 71 / 90 40 30 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 4 PM CDT this afternoon for TXZ345-
442-443-447.
High Rip Current Risk through Monday evening for TXZ345-442-443-
447.
GM...Small Craft Advisory until 5 AM CDT Monday for GMZ250-255-270-
275.
&&
SHORT TERM...TMT
LONG TERM....WC
AVIATION...TMT/89Hazardous weather outlook, Apr 23, 3:59 AM CST, 4 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
459 AM CDT Sun Apr 23 2023
TXZ229>234-239>247-342>347-442-443-447-241200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
459 AM CDT Sun Apr 23 2023
This Hazardous Weather Outlook is for south Texas.
.DAY ONE...Today and tonight.
A Severe Thunderstorm Watch is in effect for all of south Texas until
early this afternoon. Severe thunderstorms are expected for south
Texas mainly this morning. Damaging winds and large hail are the
primary threats but an isolated tornado could occur.
Locally heavy rainfall is possible this morning. High rain rates
could lead to flooding of urban areas.
There is a HIGH risk of rip currents tonight for the Gulf facing
beaches.
A Coastal Flood Advisory is in effect until 4 PM this afternoon for
the islands of the Middle Texas coast.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a HIGH risk of rip currents Monday along the Gulf-facing
beaches of the Middle Texas Coast.
Minor coastal flooding is possible Monday during times of high tide.
Isolated to scattered thunderstorms Tuesday, Wednesday night and
Thursday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
GMZ231-232-236-237-250-255-270-275-241200-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
459 AM CDT Sun Apr 23 2023
This Hazardous Weather Outlook is for Middle Texas Coastal Waters.
.DAY ONE...Today and tonight.
A Severe Thunderstorm Watch is in effect for the bays and near shore
waters of the Middle Texas coast until 2 PM today. Thunderstorms are
expected to move through the coastal waters late this morning into
early afternoon. The storms will be capable of producing strong wind
gusts and large hail. Waterspouts will be possible as well.
Small Craft Advisory is in effect for the Gulf waters through
tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Isolated to scattered thunderstorms Tuesday, Wednesday night and
Thursday.
Small Craft Advisory conditions possible Monday.
TMT/WC
In the hours before
Special weather statement, Apr 23, 6:43 AM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
743 AM CDT Sun Apr 23 2023
TXZ229>231-231315-
Live Oak TX-McMullen TX-La Salle TX-
743 AM CDT Sun Apr 23 2023
...A strong thunderstorm will impact portions of northeastern La
Salle, northern McMullen and west central Live Oak Counties through
815 AM CDT...
At 742 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tilden, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Choke Canyon, Tilden, Calliham, Crowther, Cross and Zella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
south central Texas.
&&
LAT...LON 2863 9833 2861 9833 2862 9832 2854 9820
2822 9868 2861 9885 2864 9875 2864 9835
TIME...MOT...LOC 1242Z 328DEG 27KT 2851 9856
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ADAMSSpecial weather statement, Apr 23, 7:12 AM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
812 AM CDT Sun Apr 23 2023
TXZ234-231345-
Victoria TX-
812 AM CDT Sun Apr 23 2023
...A strong thunderstorm will impact portions of northern Victoria
County through 845 AM CDT...
At 811 AM CDT, Doppler radar was tracking a strong thunderstorm near
Salem, or 12 miles west of Edna, moving east at 30 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Victoria, Mission Valley, Fordtran, Salem and Nursery.
This includes the following highways...
US Highway 77 between mile markers 560 and 572.
US Highway 87 between mile markers 796 and 806.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
south central Texas.
&&
LAT...LON 2906 9694 2902 9683 2897 9681 2896 9681
2892 9679 2891 9677 2884 9719 2886 9722
2887 9724 2885 9724 2886 9725 2890 9726
2910 9698
TIME...MOT...LOC 1311Z 253DEG 28KT 2902 9685
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
ADAMSSpecial weather statement, Apr 23, 7:44 AM CST, 51 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
844 AM CDT Sun Apr 23 2023
TXZ231-232-231430-
Live Oak TX-Bee TX-
844 AM CDT Sun Apr 23 2023
...Strong thunderstorms will impact portions of northwestern Live Oak
and northwestern Bee Counties through 930 AM CDT...
At 843 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Nell to near Esseville to near Three
Rivers. Movement was east at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pawnee, Nell, Ray Point, Esseville and Oakville.
This includes the following highways...
Interstate 37 between mile markers 66 and 83.
US Highway 281 near mile marker 618.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
south central Texas.
&&
LAT...LON 2869 9801 2870 9797 2868 9797 2843 9806
2853 9828 2862 9827 2868 9825 2879 9810
TIME...MOT...LOC 1343Z 256DEG 14KT 2876 9814 2864 9816 2850 9822
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ADAMSSpecial weather statement, Apr 23, 8:07 AM CST, 28 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
907 AM CDT Sun Apr 23 2023
TXZ230>232-231445-
Live Oak TX-McMullen TX-Bee TX-
907 AM CDT Sun Apr 23 2023
...Strong thunderstorms will impact portions of east central
McMullen, Live Oak and southwestern Bee Counties through 945 AM
CDT...
At 906 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near George West to 6 miles southwest of River
Creek Acres to near Annarose. Movement was northeast at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
George West, Three Rivers, Argenta, Karon, Mount Lucas, Oakville,
River Creek Acres, Simmons, Dinero, Clegg and Tynan.
This includes the following highways...
Interstate 37 between mile markers 40 and 67.
US Highway 281 between mile markers 622 and 646.
US Highway 59 between mile markers 700 and 744.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
south central Texas.
&&
LAT...LON 2841 9780 2817 9775 2817 9778 2818 9782
2815 9785 2806 9834 2820 9836 2842 9834
2852 9793
TIME...MOT...LOC 1406Z 241DEG 26KT 2839 9813 2825 9813 2811 9820
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ADAMSSpecial weather statement, Apr 23, 8:17 AM CST, 18 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
917 AM CDT Sun Apr 23 2023
TXZ234-247-347-231445-
Coastal Calhoun TX-Inland Calhoun TX-Victoria TX-
917 AM CDT Sun Apr 23 2023
...A strong thunderstorm will impact portions of northwestern Calhoun
and southeastern Victoria Counties through 945 AM CDT...
At 917 AM CDT, Doppler radar was tracking a strong thunderstorm over
Placedo, or 12 miles west of Port Lavaca, moving northeast at 25 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Placedo and Bloomington.
This includes US Highway 87 between mile markers 824 and 832.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
south central and south Texas.
&&
LAT...LON 2860 9690 2865 9693 2878 9670 2871 9665
2870 9667 2867 9664 2867 9663 2866 9664
TIME...MOT...LOC 1417Z 241DEG 20KT 2866 9682
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
ADAMSEvent by event
10 thunderstorm wind, 6 flash flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Webb
- When
- April 23, 8:35 AM CST to 8:39 AM CST
- Where
- Webb County, 3.02 mi NNW of (Lrd)laredo Intl Arp
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 27.580, -99.480
Public report of tree limbs broken and shingles blown off on the north side of Laredo.
Hail, Webb
- When
- April 23, 8:50 AM CST to 8:52 AM CST
- Where
- Webb County, 0.61 mi W of Laredo
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 27.520, -99.500
Public sent picture of quarter sized hail in central Laredo.
Thunderstorm Wind, Webb
- When
- April 23, 8:55 AM CST to 8:57 AM CST
- Where
- Webb County, 0.69 mi N of Laredo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 27.530, -99.490
Public reported a wooden fence was blown down.
Thunderstorm Wind, Webb
- When
- April 23, 9:00 AM CST to 9:02 AM CST
- Where
- Webb County, 2.16 mi NNE of Lake Casa Blanca
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 27.570, -99.430
Spotter sent a photo of a tree uprooted on the campus of Texas A&M International University.
Thunderstorm Wind, Jim Wells
- When
- April 23, 9:01 AM CST
- Where
- Jim Wells County, 0.92 mi SE of (Ali)alice Intl Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 27.730, -98.020
Alice International Airport ASOS measured a gust to 59 mph.
Flash Flood, Webb
- When
- April 23, 9:12 AM CST to 9:40 AM CST
- Where
- Webb County, 5.54 mi NW of (Lrd)laredo Intl Arp to 4.53 mi NNW of Laredo
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 27.600, -99.520
Laredo Police Department reported flooded streets on the north side of Laredo.
Thunderstorm Wind, Webb
- When
- April 23, 9:15 AM CST to 9:17 AM CST
- Where
- Webb County, 0.92 mi NW of (Lrd)laredo Intl Arp
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 27.550, -99.470
Laredo International Airport AWOS measured a gust to 58 mph.
Flash Flood, Webb
- When
- April 23, 9:15 AM CST to 9:50 AM CST
- Where
- Webb County, 1.37 mi SE of Laredo to 2.76 mi SSE of Laredo
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 27.504, -99.477
Public reported street flooding on the south side of Laredo.
Thunderstorm Wind, Nueces
- When
- April 23, 9:42 AM CST
- Where
- Nueces County, Texas Am Cc Univ
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 27.710, -97.320
Spotter estimated wind gusts to 60 mph.
Flash Flood, Nueces
- When
- April 23, 9:45 AM CST to 10:15 AM CST
- Where
- Nueces County, 1.53 mi S of Calallen to 3.01 mi SW of Calallen
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 27.848, -97.630
Water flooded yards due to heavy rainfall with water flowing down streets near Calallen.
Thunderstorm Wind, Kleberg
- When
- April 23, 9:48 AM CST
- Where
- Kleberg County, (Nqi)nas Kingsville
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 27.500, -97.820
Kingsville Naval Air Station ASOS measured a gust to 63 mph.
Thunderstorm Wind, Nueces
- When
- April 23, 9:51 AM CST to 9:57 AM CST
- Where
- Nueces County, 1.24 mi ENE of Port Aransas
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 27.838, -97.052
C-MAN Sentinel station near Port Aransas measured a gust to 61 mph.
Thunderstorm Wind, Nueces
- When
- April 23, 10:04 AM CST
- Where
- Nueces County, (Ngp)nas Corpus Chri
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 27.690, -97.290
Corpus Christi Naval Air Station ASOS measured a gust to 59 mph.
Flash Flood, Nueces
- When
- April 23, 10:15 AM CST to 10:55 AM CST
- Where
- Nueces County, 2.18 mi SW of Texas Am Cc Univ to 2.57 mi SSW of Texas Am Cc Univ
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 27.685, -97.342
Emergency Manager reported flooding of roads along South Padre Island Drive (Highway 358) and Rodd Field Road.
Flash Flood, Nueces
- When
- April 23, 10:15 AM CST to 10:35 AM CST
- Where
- Nueces County, 3.11 mi W of Texas Am Cc Univ to 3.66 mi WSW of Texas Am Cc Univ
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 27.717, -97.370
Public reported roads flooded to the northwest of Corpus Christi Naval Air Station.
Flash Flood, Nueces
- When
- April 23, 10:15 AM CST to 10:55 AM CST
- Where
- Nueces County, 1.49 mi SSE of Cabaniss Naf to 4.37 mi NE of Cabaniss Naf
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 27.680, -97.421
Public reported roads flooded to the south side of Corpus Christi.
Thunderstorm Wind, Kleberg
- When
- April 23, 10:30 AM CST to 10:36 AM CST
- Where
- Kleberg County, 11.25 mi E of Riviera Beach to 13.18 mi SSW of Padre Ranger Stn
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 27.313, -97.489
TCOON site at Baffin Bay measured a gust to 77 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Coastal Flood in Texas, April 23, 2023$315,000 · 65 kt wind · 13 events
- Wildfire in Utah, April 23 to 26, 2023$330,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, April 23, 2023$60,000 · 58 kt wind · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 23, 202367 kt wind · 17 events
- Waterspouts in Gulf of Mexico, April 23, 20233 events
- High Wind in California, April 23 to 24, 202359 kt wind · 2 events
- Hail in Rhode Island, April 23, 20231 in hail · 1 event
- Flood in Arizona, April 23 to 30, 20231 event
- Flood in Nevada, April 23 to 30, 20231 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1095425, 1095426, 1095427, 1095428, 1095429, 1095764, 1095430, 1095768, 1095431, 1095766, 1095763, 1095771, 1095765, 1095767, 1095769, 1095770, 1095772.